Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 20, 2012, 5:04 PM CDT for 4 parishes in Louisiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 5:04 PM CDT (22:04 UTC)
- Expired
- Jul 20, 2012, 7:00 PM CDT
- In force
- 116 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WGUS54 KLIX 202204 FFWLIX LAC033-037-063-091-210000- /O.NEW.KLIX.FF.W.0044.120720T2204Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 504 PM CDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA... SOUTHEASTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA... NORTHWESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA... SOUTHWESTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA... * UNTIL 700 PM CDT * AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3081 9110 3074 9064 3049 9084 3061 9115 $$ 13/MH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:45 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 20, 3:45 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT FRI JUL 20 2012
.SHORT TERM...
VERY ACTIVE WEATHER SCENARIO IS CURRENTLY PLAYING OUT. AN ELONGATED
UPPER TROUGH/LOW CONTINUES TO BE STRETCHED ACROSS THE AREA BETWEEN
UPPER RIDGES TO THE EAST AND WEST. THIS MORNING/S SOUNDING WAS VERY
MOIST AND UNSTABLE AGAIN. IT APPEARS EVERY BIT OF THAT MOISTURE AND
INSTABILITY ARE BEING UTILIZED WITH A VERY HIGH NUMBER OF LIGHTNING
STRIKES AND HEAVY RAINFALL RATES. NUMEROUS LOCATIONS HAVE REPORTED
FLASH FLOODING DESPITE FASTER MOVING STORMS THAN IN PREVIOUS DAYS.
MOVING INTO TOMORROW...CONDITIONS WILL BE QUITE SIMILAR FOR THE MOST
PART. HOWEVER...UPPER LEVEL RIDGES ON BOTH SIDES WILL BE BUILDING
TOWARDS EACH OTHER WHICH INTERN SHOULD START BREAKING DOWN THE UPPER
LEVEL LOW OVER THE AREA. OVERALL...THETA E SHOULD BE FALLING
SLIGHTLY FROM TODAY. UPPER LEVEL WINDS ARE EXPECTED TO BE DECREASING
AS WELL WHICH MAY DECREASE SOME OF THE CELLS EFFICIENCY. THESE
AFFECTS PROB WONT HAVE A HUGE LIMITING AFFECT ON STORMS AS PRECIP
WATER VALUES STILL AT LEAST 2 INCHES AND HAVE INCREASED PREVIOUS
FCST POPS FROM 50S TO 60S AND 70S WHICH IS FAIRLY CLOSE TO GUIDANCE.
THIS IS LOWER THAN TODAY THOUGH. EVEN STILL...SATURATED GROUNDS AND
DRAINAGE SYSTEMS SEEM TO BE STRUGGLING TODAY BASED ON THE NUMBER OF
FLASH FLOODING REPORTS. SO HAVE DECIDED TO EXTEND THE FLASH FLOOD
WATCH IN BOTH TIME AND AREAL COVERAGE. IT NOW IS IN EFFECT THROUGH
TOMORROW EVENING AND BASICALLY COVERS THE EASTERN HALF OF THE CWA.
.LONG TERM...
IMPROVING CONDITIONS APPEAR TO BE ON THE HORIZON IN TERMS OF
FLOODING ACROSS THE AREA LATE THIS WEEKEND AND INTO NEXT WEEK.
BIGGEST CHANGE WILL BE TROUGH THAT IS CURRENTLY EXTENDING INTO OUR
AREA EJECTING EAST. THIS WILL ALLOW RIDGE TO BUILD MORE INTO OUR
AREA. THIS WILL NOT COMPLETELY SHUT DOWN THUNDERSTORMS BY ANY MEANS
BUT MORE LIKELY CLOSE TO OR SLIGHTLY BELOW NORMAL RAIN CHANCES.
CLIMO FOR THIS TIME OF YEAR IS AROUND 40 PCT. FEW CHANGES MADE IN
THIS PERIOD OF THE FORECAST OTHER THAN A SLIGHT BUMP IN POPS ON
FRIDAY TO SLIGHTLY ABOVE 50.
MEFFER
&&
.AVIATION...
AREAL COVERAGE OF SCATTERED CONVECTION IS AROUND 40 PERCENT.
GENERALLY SEEING CLOUDS IN THE 2500-3500 RANGE WITH THE OCCASIONAL
MVFR CEILING. WILL BE CARRYING VCTS IN ALL TERMINALS THROUGH
AFTERNOON AND WILL USE AMENDMENTS FOR ANY ORGANIZED CONVECTION THAT
AFFECTS AN INDIVIDUAL TERMINAL. EXPECT ACTIVITY TO DIMINISH AROUND
SUNSET. SUBSIDENCE SHOULD LOWER THE THREAT OF CONVECTION ON MONDAY
BELOW THE THRESHOLD TO MENTION IN THE FORECAST. 35
&&
.MARINE...
WEAK UPPER TROUGH EXTENDING OVER THE AREA WILL GRADUALLY ERODE
OVER THE NEXT COUPLE DAYS AS HIGH PRESSURE BUILDS BACK IN OVER THE
AREA. MEANWHILE...SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND
ACROSS THE EASTERN GULF THROUGH THE AREA. EXTENSIVE CONVECTION
WILL PERSIST OVER THE COASTAL WATERS THROUGH AT LEAST SATURDAY AND
TAPER OFF INTO NEXT WEEK AS THE PATTERN RETURNS TO MORE TYPICAL
SUMMER TIME WITH MOSTLY NOCTURNAL SHOWERS AND STORMS. SEAS WILL
ALSO GENERALLY REMAIN AROUND 2 FEET OR LESS.
MEFFER
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...FLASH FLOOD WATCH AND WARNINGS IN EFFECT. SEVERE
THUNDERSTORM WARNINGS IN EFFECT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 89 72 89 / 50 60 30 50
BTR 75 90 74 91 / 30 70 30 50
ASD 75 89 73 90 / 60 80 40 50
MSY 76 90 75 90 / 60 80 40 50
GPT 76 88 76 90 / 60 80 40 50
PQL 74 89 74 91 / 60 80 40 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...NORTHERN TANGIPAHOA...ORLEANS...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
WASHINGTON.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
WALTHALL.
GM...NONE.
&&Hazardous weather outlook, Jul 20, 1:44 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 144 PM CDT FRI JUL 20 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211845- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 144 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND INTO THE EVENING. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL ALONG WITH STRONG WIND GUSTS AND FREQUENT LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THAT ARE GENERALLY EAST OF INTERSTATE 55. THIS INCLUDES THE COASTAL MISSISSIPPI COUNTIES AND THE NEW ORLEANS METRO AREA. FOR MORE INFORMATION ON FLASH FLOOD POTENTIAL PLEASE REFER TO THE FLASH FLOOD WATCH. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BOTH IN TIME AND AREA THIS WEEKEND. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED IN NATURE SUNDAY AND INTO NEXT WEEK. A FEW STORMS DURING THE PERIOD COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY FLOODING AND RELATED IMPACTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. YOU CAN FOLLOW OUR OFFICE AND PASS ON INFORMATION VIA FACEBOOK AND TWITTER.
In the hours before
Special weather statement, Jul 20, 1:54 PM CDT, 3 hours 10 minutes before
LAZ040-MSZ077-080-202000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 154 PM CDT FRI JUL 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH... AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF BOGALUSA TO PICAYUNE TO 7 MILES WEST OF DIAMONDHEAD... MOVING SOUTHWEST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... PICAYUNE BY 200 PM... STENNIS SPACE CENTER BY 205 PM... PEARL RIVER AND PEARLINGTON BY 220 PM... SLIDELL AIRPORT AND SLIDELL BY 230 PM... EDEN ISLE BY 240 PM... LACOMBE BY 245 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Jul 20, 2:57 PM CDT, 2 hours 7 minutes before
LAZ071-072-202100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 257 PM CDT FRI JUL 20 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING TANGIPAHOA PARISH... AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHEAST OF AMITE...OR ABOUT 7 MILES EAST OF INDEPENDENCE...MOVING SOUTHWEST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ROBERT...INDEPENDENCE...TICKFAW...HAMMOND AND PONCHATOULA THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, Jul 20, 3:33 PM CDT, 1 hour 31 minutes before
LAZ059>064-067-068-202130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 333 PM CDT FRI JUL 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH... UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTH OF KENNER TO CHALMETTE...MOVING SOUTHWEST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... HARAHAN...WAGGAMAN...WESTWEGO...HARVEY...TIMBERLANE...MARRERO... AVONDALE...BELLE CHASSE...NORCO...DESTREHAN...NEW SARPY... HAHNVILLE...JEAN LAFITTE...BOUTTE...BARATARIA...LAFITTE...DES ALLEMANDS...RACELAND...MATHEWS...LOCKPORT...LAROSE...GALLIANO AND CUT OFF THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Jul 20, 3:55 PM CDT, 1 hour 9 minutes before
LAZ036-037-046>048-050-071-MSZ069>071-202300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CDT FRI JUL 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING WEST AFFECTING AMITE COUNTY... WALTHALL COUNTY...WEST BATON ROUGE PARISH...ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... IBERVILLE PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 18 MILES EAST OF MCCOMB TO 9 MILES SOUTHWEST OF PLAQUEMINE...MOVING WEST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... OAK HILLS PLACE BY 400 PM... BAYOU SORREL BY 410 PM... GARDERE BY 420 PM... WESTMINSTER BY 425 PM... KENTWOOD BY 430 PM... PLAQUEMINE BY 435 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, Jul 20, 3:58 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM MARINE TSTM WIND 2 N LAKEFRONT AIRPORT 30.07N 90.03W
07/20/2012 M48.00 MPH GMZ530 LA ASOS
KNEW REPORTED PEAK GUST OF 040/42KT AT 1516 CDT
0324 PM MARINE TSTM WIND 5 W LAKEFRONT AIRPORT 30.04N 90.11W
07/20/2012 M45.00 MPH GMZ530 LA OFFICIAL NWS OBS
STATION NWCL1 AT 17TH STREET CANAL/WEST END REPORTED
MAXIMUM GUST OF 054/39KT AT 1524CDT
0345 PM FLASH FLOOD HARAHAN 29.94N 90.20W
07/20/2012 JEFFERSON LA PUBLIC
NUMEROUS STREETS IMPASSIBLE DUE TO FLASH FLOODING IN
RIVER RIDGE AND HARAHAN.
0345 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
07/20/2012 ORLEANS LA BROADCAST MEDIA
NUMEROUS STREETS IMPASSIBLE DUE TO FLASH FLOODING IN NEW
ORLEANS.
0345 PM FLASH FLOOD METAIRIE 30.00N 90.18W
07/20/2012 JEFFERSON LA PUBLIC
NUMEROUS STREETS IMPASSIBLE DUE TO FLASH FLOODING IN
METAIRIE.
&&
DMANNINGSpecial weather statement, Jul 20, 4:52 PM CDT, 12 minutes before
LAZ034>037-046>048-050-MSZ068>070-202345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 452 PM CDT FRI JUL 20 2012 ...LINE OF STRONG THUNDERSTORMS MOVING WEST AFFECTING AMITE COUNTY... WILKINSON COUNTY...WEST BATON ROUGE PARISH...ST. HELENA PARISH... POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH...PIKE COUNTY... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF MCCOMB TO OAK HILLS PLACE...MOVING WEST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... PLAQUEMINE AND PRIDE BY 500 PM... BATON ROUGE AIRPORT...PORT ALLEN...BRUSLY AND ADDIS BY 505 PM... BAYOU SORREL AND BAKER BY 510 PM... ZACHARY AND FELPS BY 520 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 13/MH
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:48 PM CDT | Areal Flood Advisory | LIX | East Feliciana, Pointe Coupee, West Feliciana | 117 min |
| Jul 20, 7:11 AM CDT | Special Marine Warning | LIX | 34 min | |
| Jul 20, 7:19 AM CDT | Special Marine Warning | LIX | 26 min | |
| Jul 20, 7:51 AM CDT | Special Marine Warning | LIX | 24 min | |
| Jul 20, 7:54 AM CDT | Special Marine Warning | LIX | 36 min | |
| Jul 20, 10:53 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 52 min |
| Jul 20, 11:28 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Jul 20, 12:22 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 113 min |
| Jul 20, 12:56 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 94 min |
| Jul 20, 1:08 PM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 20, 1:24 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 36 min |
| Jul 20, 1:46 PM CDT | Flash Flood Warning | LIX | Ascension, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 4 hr |
| Jul 20, 2:15 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 60 min |
| Jul 20, 2:19 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James, Terrebonne | 116 min |
| Jul 20, 2:35 PM CDT | Special Marine Warning | LIX | 40 min | |
| Jul 20, 2:42 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 16 min |
| Jul 20, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 38 min |
| Jul 20, 2:56 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 64 min |
| Jul 20, 3:24 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 111 min |
| Jul 20, 3:28 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jul 20, 3:47 PM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 3 hr |
| Jul 20, 4:02 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, West Baton Rouge | 2 hr |
| Jul 20, 5:16 PM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, Tangipahoa | 119 min |
| Jul 20, 5:46 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 31 min |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.